Alert archive / Florida / Small Craft Advisories in 2021
Small Craft Advisory 30, NWS Jacksonville, FL
NWS Jacksonville, FL issued this small craft advisory at May 9, 2021, 3:29 AM EDT. It took effect at May 9, 2021, 4:00 PM EDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 9, 2021, 3:29 AM EDT (07:29 UTC)
- In effect from
- May 9, 2021, 4:00 PM EDT
- Expired
- May 10, 2021, 2:28 AM EDT
- In force
- 10 hr
- Issued by
- NWS Jacksonville, FL
The text
As transmitted.
280 WHUS72 KJAX 090729 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 329 AM EDT Sun May 9 2021 AMZ450-452-454-470-472-474-100800- /O.NEW.KJAX.SC.Y.0030.210509T2000Z-210510T0800Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 329 AM EDT Sun May 9 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM EDT MONDAY... * WHAT...South winds 10 to 15 kt, becoming south southeast and increasing to 20 to 25 kt with gusts up to 30 kt late this afternoon and this evening. * WHERE...All Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM. * WHEN...From 4 PM this afternoon to 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
2 follow-up statements
792 WHUS72 KJAX 091822 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 222 PM EDT Sun May 9 2021 AMZ450-452-454-470-472-474-100800- /O.CON.KJAX.SC.Y.0030.210509T2000Z-210510T0800Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 222 PM EDT Sun May 9 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 4 AM EDT MONDAY... * WHAT...South winds 20 kt with gusts up to 30 kt expected. * WHERE...All Southeast Georgia and Northeast Florida coastal waters from Altamaha Sound GA to Flagler Beach FL out to 60 NM. * WHEN...Until 4 AM EDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
026 WHUS72 KJAX 100628 MWWJAX URGENT - MARINE WEATHER MESSAGE National Weather Service Jacksonville FL 228 AM EDT Mon May 10 2021 AMZ450-452-454-470-472-474-100730- /O.CAN.KJAX.SC.Y.0030.000000T0000Z-210510T0800Z/ Coastal waters from Altamaha Sound to Fernandina Beach FL out 20 NM- Coastal waters from Fernandina Beach to St. Augustine FL out 20 NM- Coastal waters from St. Augustine to Flagler Beach FL out 20 NM- Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM- Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM- Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM- 228 AM EDT Mon May 10 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this small craft advisory went out at May 9, 1:50 AM EDT, 1 hour 39 minutes earlier.
Area forecast discussion, May 9, 1:50 AM EDT, 1 hour 39 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 150 AM EDT Sun May 9 2021 .AVIATION... [Through 06Z Monday] VFR conditions will prevail at the regional terminals. Southerly surface winds will increase to around 5 knots shortly after sunrise and will then become breezy by 15Z, with sustained speeds increasing to 10-15 knots with frequent gusts to near 20 knots. Winds at the coastal terminals will then shift to south- southeasterly by 20Z, with sustained surface speeds increasing to around 15 knots with frequent gusts of 20-25 knots through 00Z. Southerly winds will decrease to around 10 knots at the inland terminals by 02Z Monday, while breezy conditions continue through the evening hours at the coastal terminals, where winds will shift to southerly and will remain sustained at 10-15 knots. && .PREV DISCUSSION [845 PM EDT]... .NEAR TERM [Through Tonight]... After a near-record cool start to the day, temperatures have quickly recovered into the upper 70s under full sunshine, and highs today are on track to reach 80 to 85 degrees across the interior and the mid to upper 70s at the beaches. Light and variable winds today will become gradually more easterly this afternoon as high pressure over the area moves into the western Atlantic and the east coast sea breeze moves inland. Lows tonight will be warmer, staying mostly in the 50s, with low 60s along the immediate coastline and the St. Johns River. .SHORT TERM [Sunday Through Monday Night]... The ridge of high pressure will continue to build into the Atlantic waters Sunday. To our northwest, a deepening low pressure system will dig into the TN Valley, tightening up the pressure gradient in place, and bringing breezy conditions to the area tomorrow. Winds Sunday will generally be from the south at 10 to 15 mph with gusts to 20-30 mph in the afternoon, mainly at area beaches. Highs will warm back into the upper 80s to around 90 on Sunday and overnight lows will hover in the mid-upper 60s across interior portions of the area, low 70s at the beaches. The main energy associated with the low pressure system to our northwest will pull off to the northeast, stalling a frontal boundary across the southeastern US. A a few short wave troughs will also be rolling aloft of the northern Gulf coast Monday, along with decaying frontal boundary to our northwest, and southwesterly low level flow will all work together to bring chances for scattered showers and isolated thunderstorms Monday. The highest chances will be in inland SE GA (closer to the decaying frontal boundary) and along the I-95 corridor (where a weak east-coast seabreeze front should be pinned near the coast by the southwesterly winds. Highs Monday will range from the mid 80s in inland SE GA to low 90s along the I-95 corridor and near Ocala. Monday night, temperatures will hover around the upper 60s to around 70. .LONG TERM [Tuesday Through Saturday]... An unsettled pattern is in the forecast for most of the upcoming work week. The decaying frontal boundary is forecast to slowly meander further southeast to near the FL-GA border Tuesday through Wednesday. Around Thursday or Friday, a more potent upper level shortwave is poised to swing into the OH Valley and then off the east coast. There's some model discrepancy as to the timing of when the front would exit, but there's general agreement for another fair weather Saturday next week. With the front bisecting the area through at least Wednesday, we'll start with cool to near normal temperatures in SE GA and near to above normal temperatures in NE FL, then trending close to normal by the end of the week. .MARINE... A ridge of high pressure over the southeast will push offshore through Sunday, with a low pressure system swinging into the Tennessee Valley behind it. This will lead to elevated southerly winds to around 15 to 20 knots on Sunday. Winds should slacken by Monday, but as the low to our northwest gets closer and moisture returns Monday, so will scattered showers and isolated thunderstorms. Daily chances for storms continue through the end of the work week. Rip Currents: Moderate risk at area beaches .FIRE WEATHER... Very dry conditions in place today across the area. The ridge of high pressure in place will continue to build eastward, pushing offshore on Sunday. With a low pressure system moving into the Tennessee Valley tomorrow, southerly winds will surge tomorrow, possibly lingering into Monday. These southerly winds will also lead to elevated dispersions and a gradual increase in humidity. Scattered showers and isolated thunderstorms return to the forecast Monday through Friday. .HYDROLOGY... Minor flooding will continue along portions of the lower Satilla River this weekend, with river levels at the Atkinson gauge expected to fall below flood stage on Sunday afternoon. && .PRELIMINARY POINT TEMPS/POPS... AMG 90 65 84 65 83 / 0 10 40 20 50 SSI 84 70 86 70 83 / 0 10 20 20 50 JAX 89 66 89 68 87 / 0 10 20 10 50 SGJ 86 70 87 69 85 / 0 10 10 10 40 GNV 91 66 89 66 87 / 0 10 10 0 40 OCF 91 66 90 68 90 / 0 10 10 0 30 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
Nearby
Small Craft Advisories in Florida, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.